MAUDE Adverse Event Report: BIOSENSE WEBSTER INC OCTARAY MAPPING CATHETER; CATHETER, INTRACARDIAC MAPPING, HIGH-DENSITY ARRAY

BIOSENSE WEBSTER INC OCTARAY MAPPING CATHETER; CATHETER, INTRACARDIAC MAPPING, HIGH-DENSITY ARRAY
Catalog Number D160903
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Code Cardiac Perforation (2513)
Date of Event 11/07/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
An analysis of the product could not be performed since a physical sample was not received for evaluation.A manufacturing record evaluation was performed for the finished device lot number 31762895l and no internal action related to the complaint was found during the review.As part of our company quality system process, all devices are manufactured, inspected, and distributed to approved specifications.Based on the information available, there is no indication that a design or manufacturing issue has caused the reported complaint condition.If the product is received at a later date, the investigation will be updated as applicable.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by biosense webster, inc., or its employees that the report constitutes an admission that the product, biosense webster, inc., or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Manufacturer's reference number: (b)(4).
 
Event or Problem Description
It was reported that a patient underwent an atrial flutter left (l-afl) procedure with an octaray mapping catheter and suffered a cardiac perforation which required a pericardiocentesis, cardiothoracic (ct) surgery and prolonged hospitalization.Initially, it was reported that a "20 pole a defective cable" error (code unknown by the caller) appeared on the carto 3 system.The cable was replaced with no resolution.The first octaray mapping catheter was replaced with the second octaray mapping catheter and the issue resolved.The case continued.The catheter was brand new from biosense webster, inc.Box packaging.Then, it was also reported that during the atrial flutter procedure a pericardial effusion was discovered due to a drop in blood pressure.The effusion was also noticed on the intracardiac echocardiography (ice) image from the soundstar catheter.The effusion was confirmed when they saw the effusion on the intracardiac echocardiography (ice) image, the patient's blood pressure, the patient's heart rate all "get worse".Pericardiocentesis was performed by the physician.Cardiothoracic (ct) surgery was required and performed on the patient.The patient was now stable.The effusion was caused by the octaray mapping catheter.The octaray mapping catheter was placed back in the heart after ablation of a mitral flutter line in the left atrium.The physician did not wait for the octaray mapping catheter visualization to load when they placed the octaray mapping catheter back in the left atrium.When the catheter visualization loaded, they saw the octaray mapping catheter was outside of the left atrium fast anatomical mapping (fam) shell, and this is when they noticed the drop in the patient's blood pressure.They tried to obtain the octaray mapping catheter used when the effusion occurred but were unable to do so since the ct surgery was being performed.When they came back after the surgery, they discovered all the other products were discarded.Information received indicated that the patient required cardiac surgery for a perforation at the base of the left atrial appendage.The outcome of the adverse event was fully recovered (no residual effects).The patient required extended hospitalization because the patient stayed at least overnight.The sheath and the catheters were exchanged 4 times.One transseptal puncture site was performed during the procedure.The number of ablations was 42 with radio frequency (rf) energy delivered.No ablations were performed within or outside the pulmonary veins.The transseptal puncture was performed with versa cross sheath and needle.Prior to noting the pericardial effusion, ablation was performed.No evidence of a steam pop.The event occurred during mapping phase.The flow setting was qdot standard flow settings.Over 30w, 15 ml/ under 30w, 8 ml (irrigation modulates).No issues with flow rate change at the start of ablation.The "20 pole a defective cable" error issue on the first octaray mapping catheter was assessed as non mdr reportable.The device cannot be recognized by the carto system, the user will not be able to use the device and will have to replace it.The most likely consequence was an intraprocedural delay.The potential risk that it could cause or contribute to a serious injury or death was remote.The adverse event was assessed as mdr reportable under the second octaray mapping catheter.

Brand Name
OCTARAY MAPPING CATHETER
Common Device Name
CATHETER, INTRACARDIAC MAPPING, HIGH-DENSITY ARRAY
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
BIOSENSE WEBSTER INC (JUAREZ)
circuito interior norte
1820parque industrial salvacar
juarez 32599
MX   32599
Manufacturer Contact
henry boden
31 technology dr
irvine, CA 92618
9497882078
MDR Report Key23725094
Report Number2029046-2025-04025
Device Sequence Number10596148
Product Code MTD
UDI-Device Identifier10846835021127
UDI-Public(01)10846835021127(11)250910(17)280909(10)31762895L
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K193237
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 12/05/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberD160903
Device Lot Number31762895L
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/07/2025
Initial Report FDA Received Date12/05/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/10/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
7FR DECAN,11P,D,2.4MMLE,282MM,; CARTO 3 SYSTEM; NGEN PUMP, US CONFIGURATION; NGEN RF GENERATOR, US; OCTA,LNG,48P,3-3-3-3-3,D-CURVE; SOUNDSTAR ECO SMS 8F CATHETER; THMCL SMTCH SF BID, TC, D-F; UNK CABLE; VERSACROSS NEEDLE; VERSACROSS SHEATH
Outcome Attributed to Adverse Event Required Intervention; Hospitalization; Life Threatening;
Patient Age77 YR
Patient SexMale
Patient Weight93 KG
Patient EthnicityNon Hispanic
Patient RaceWhite